Alert archive / Missouri / Freeze Warnings in 2017
Freeze Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Mar 15, 2017, 5:34 AM CDT for 15 counties in Missouri. It took effect at Mar 15, 2017, 10:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 5:34 AM CDT (10:34 UTC)
- In effect from
- Mar 15, 2017, 10:00 PM CDT
- Expired
- Mar 16, 2017, 5:31 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS73 KSGF 151034 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 534 AM CDT Wed Mar 15 2017 ...Hard Freeze Expected Late Tonight and Early Wednesday morning... .Because of the early well above normal warmth in February and the start of March, many trees, fruit trees, shrubs and tender vegetation are in full bloom. Peach trees across the area in full bloom are expected to see near a 90 percent loss as temperatures fall into the upper teens to lower 20s late tonight. Concern for many other trees and crops that have emerged early remains through mid week. MOZ057-058-070-071-082-083-098-106-151845- /O.NEW.KSGF.FZ.W.0004.170316T0300Z-170316T1400Z/ /O.CON.KSGF.FZ.W.0003.000000T0000Z-170315T1600Z/ Miller-Maries-Pulaski-Phelps-Texas-Dent-Shannon-Oregon- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 534 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Thursday. * TEMPERATURE...Temperatures have fallen into the teens and 20s early this morning. While some moderation in temperature is expected today and tonight, low temperatures Wednesday night and early Thursday morning are expected to fall into the 25 to 30 degree range. * IMPACTS...After the unusual warm temperatures over the past few weeks, significant growth along with plant and tree emergence has occurred across the Ozarks. Fruit trees, bushes and tender vegetation that have sprouted early will be significantly impacted by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ073-097-101-MOZ055-056-066>069-077>081-088>097-101>105-151600- /O.CON.KSGF.FZ.W.0003.000000T0000Z-170315T1600Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Wright-Newton-Lawrence-Christian-Douglas-Howell-McDonald- Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 534 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * TEMPERATURE...Predawn temperatures have fallen well below freezing ranging from the upper teens to mid 20s. Temperatures are expected to moderate today and tonight with increasing south winds. * IMPACTS...After the unusual warm temperatures over the past few weeks, significant growth along with plant and tree emergence has occurred across the Ozarks. Fruit trees, bushes and tender vegetation that have sprouted early will be significantly impacted by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
628 WWUS73 KSGF 151040 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 540 AM CDT Wed Mar 15 2017 ...Hard Freeze This Morning... ...Additional Freeze Warning For Some Counties in Central and South Central Missouri For Tonight... .Because of the early well above normal warmth in February and the start of March, many trees, fruit trees, shrubs and tender vegetation are in full bloom. Peach trees across the area in full bloom are expected to see near a 90 percent loss as temperatures fall into the upper teens to lower 20s late tonight. Concern for many other trees and crops that have emerged early remains through mid week. MOZ057-058-070-071-082-083-098-106-152245- /O.CON.KSGF.FZ.W.0003.000000T0000Z-170315T1600Z/ /O.CON.KSGF.FZ.W.0004.170316T0300Z-170316T1400Z/ Miller-Maries-Pulaski-Phelps-Texas-Dent-Shannon-Oregon- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 540 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY... * TEMPERATURE...Temperatures have fallen into the teens and 20s early this morning. While some moderation in temperature is expected today and tonight, low temperatures Wednesday night and early Thursday morning are expected to fall into the 25 to 30 degree range. * IMPACTS...After the unusual warm temperatures over the past few weeks, significant growth along with plant and tree emergence has occurred across the Ozarks. Fruit trees, bushes and tender vegetation that have sprouted early will be significantly impacted by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KSZ073-097-101-MOZ055-056-066>069-077>081-088>097-101>105-151600- /O.CON.KSGF.FZ.W.0003.000000T0000Z-170315T1600Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory- Camden-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene- Webster-Wright-Newton-Lawrence-Christian-Douglas-Howell-McDonald- Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 540 AM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * TEMPERATURE...Predawn temperatures have fallen well below freezing ranging from the upper teens to mid 20s. Temperatures are expected to moderate today and tonight with increasing south winds. * IMPACTS...After the unusual warm temperatures over the past few weeks, significant growth along with plant and tree emergence has occurred across the Ozarks. Fruit trees, bushes and tender vegetation that have sprouted early will be significantly impacted by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ DSA
124 WWUS73 KSGF 151847 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 147 PM CDT Wed Mar 15 2017 ...TEMPERATURES BELOW FREEZING TONIGHT IN EASTERN OZARKS... .Because of the early well above normal warmth in February and the start of March, many trees, fruit trees, shrubs and tender vegetation are in full bloom. Peach trees across the area in full bloom are expected to see near a 90 percent loss as temperatures fall into the upper teens to lower 20s late tonight. Concern for many other trees and crops that have emerged early remains through mid week. MOZ056-069-081-092-096-097-105-160700- /O.EXA.KSGF.FZ.W.0004.170316T0300Z-170316T1400Z/ Morgan-Camden-Laclede-Wright-Douglas-Howell-Ozark- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Lynchburg, Lebanon, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, and Wasola 147 PM CDT Wed Mar 15 2017 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY... The National Weather Service in Springfield has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Thursday. * TEMPERATURE...Temperatures will fall into the upper 20s to near 30 tonight. * IMPACTS...After the unusual warm temperatures over the past few weeks, significant growth along with plant and tree emergence has occurred across the Ozarks. Fruit trees, bushes and tender vegetation that have sprouted early will be significantly impacted by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MOZ057-058-070-071-082-083-098-106-160700- /O.CON.KSGF.FZ.W.0004.170316T0300Z-170316T1400Z/ Miller-Maries-Pulaski-Phelps-Texas-Dent-Shannon-Oregon- Including the cities of Aurora Springs, Eldon, Lake Ozark, Vichy, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 147 PM CDT Wed Mar 15 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY... * TEMPERATURE...Temperatures will fall into the upper 20s to near 30 tonight. * IMPACTS...After the unusual warm temperatures over the past few weeks, significant growth along with plant and tree emergence has occurred across the Ozarks. Fruit trees, bushes and tender vegetation that have sprouted early will be significantly impacted by the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Cramer
384 WWUS73 KSGF 161031 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 531 AM CDT Thu Mar 16 2017 MOZ056>058-069>071-081>083-092-096>098-105-106-161145- /O.CAN.KSGF.FZ.W.0004.000000T0000Z-170316T1400Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Laclede-Texas-Dent- Wright-Douglas-Howell-Shannon-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 531 AM CDT Thu Mar 16 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Springfield has cancelled the Freeze Warning. Cloud cover has kept temperatures from dropping as much as first anticipated. While some areas are close to freezing, a hard freeze with temperatures falling into the 20s is not likely this morning. $$ DSA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Mar 15, 3:12 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 15, 3:12 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
312 AM CDT Wed Mar 15 2017
.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Wed Mar 15 2017
A 1035mb sfc high centered along the MO/IA border will move sse
through MO today then into TN by 12z/7 am Thu. Lower clouds
finally eroded completely during the evening but high clouds are
streaming in from the northwest. A steady light north wind kept
temperatures from completely tanking earlier, but winds have gone
calm at KSGF with sfc temps at 20 deg F. Unfortunately, it's a
hard freeze for the entire area.
Temperatures will begin to rebound today, but warm air advection
really starts to start to kick in tonight with south winds west
of the exiting sfc high. However, there will be one more night of
subfreezing temperatures for the eastern cwfa. Temperatures might
do a quick initial drop this evening then steady off or even rise
late tonight.
.LONG TERM...(Thursday through Tuesday)
Issued at 245 AM CDT Wed Mar 15 2017
Temperatures will continue to moderate/warm, and become
unseasonably warm over the weekend into early next week, A couple
of frontal passages will support some chances for showers/tstms,
mainly Fri/Fri night and Mon/Mon night.
Thu: Gusty south winds are expected with a continued warming
trend as the remnants of the unseasonably chilly/dry air mass
shift off to the east. Still, the eastern cwfa will see high
temperatures somewhat below normal with highs in the upper 40s to
near 50, while our western cwfa could be in the mid 60s. Cloud
cover with low level moisture advection is expected to interfere
with the diurnal temperature rise, particularly over our eastern
counties. Couldn't rule out some drizzle, but am not putting that
in the fcst for now.
Thu night/Fri/Fri night: A shortwave moving into/through the
Midwest will support a trailing cold frontal passage through our
area. Low level moisture will continue to advect northward with
sfc dew pts reaching the mid/upper 50s Fri. Warm air aloft/capping
just below 700mb limits overall instability, but there will be a
good chance for showers/isolated tstms over the far southern MO
late Fri and Fri night.
Sat: Looks great with high pressure moving through the area.
Sat night/Sunday: Sfc high pressure shifts off to the east and mid
level/500mb heights rise as an upper level ridge moves into the
Plains. The GFS brings up moisture northward into our area more
quickly than the ECMWF. Any light precip on Sunday is a low
confidence call. South winds will increase and may become gusty
depending on how fast the sfc high shifts off to the east.
Mon/Tue: There is good overall agreement with guidance for
another frontal passage Mon night. The mid level shortwave is
subtle, so again not a lot of cold air aloft. So despite
potentially 60 deg F dew points, convection doesn't look too
robust. The sfc front sags south of the area Tue as the fringe of
a large Canadian sfc high briefly moves into the area. Some
light showers may linger for far southern MO on Tue.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1157 PM CDT Tue Mar 14 2017
VFR conditions are expected through Wednesday evening with passing
high clouds. Winds will remain light and variable.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning until 11 AM CDT this morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Freeze Warning until 11 AM CDT this morning for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...SchaumannHazardous weather outlook, Mar 15, 4:11 AM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 411 AM CDT Wed Mar 15 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 411 AM CDT Wed Mar 15 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Extreme freeze risk. DISCUSSION... A hard freeze is occurring over the area early this morning. Below freezing temperatures are expected again tonight over parts of central and south central Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms may be possible Friday and again Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
Nearby
Freeze Warnings in Missouri, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.